Hail, Osceola
- When
- May 4, 6:15 PM EST
- Where
- Osceola County, 1 mi N of Yeehaw Jct
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 27.715, -80.920
Seabreeze thunderstorms pushed inland and produced numerous reports of dime and some nickel size hail across Okeechobee and Osceola counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Seabreeze thunderstorms pushed inland and produced numerous reports of dime and some nickel size hail across Okeechobee and Osceola counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at May 4, 1:40 PM EST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
240 PM EDT FRI MAY 4 2007
.DISCUSSION...
CURRENT...WELL...LOOKS LIKE I SPENT A LITTLE TOO MUCH TIME LOOKING
AT MOISTURE/THERMODYNAMICS AND NOT ENOUGH TIME EXAMINING THE LARGER
PICTURE. ITS BECOME OBVIOUS LOOKING AT THE RUC H50-H20 ANLYS FIELDS
THAT WERE CONVECTIVELY SUPPRESSED (ALBEIT WEAKLY) COMPARED TO THU.
EVEN THOUGH WERE COLD AT H50...THE UVM PROFILE IS INDICATIVE OF
WEAK NVA/SINKING...WHEREAS THU SHOWED SOME TROUGHING/PVA. STILL...
A FEW SMALL SHRA KEEP TRYING TO FORM IN AREA OF BDRY CONVERGENCE
NR LAKE OKEE AND ITS LIKELY TO CONTINUE SPORADICALLY THRU EARLY
EVENING...FOLLOWED BY SEA BREEZE COLLISION AND POTENTIAL FOR A FEW
STRONG TSRA OVER THE FAR WRN INTR. PLAN TO CONTINUE WITH THE CURRENT
20 POPS OVER THE WRN INTR FOR THIS EVENING...FOLLOWED BY LATE NIGHT
CLEARING...AND ANOTHER BOUT OF DENSE EARLY MORNING SMOKE/FOG ACROSS
THE FAR NORTH FROM CONTINUING BRUSH FIRE ACTIVITY. AS A FUNCTION OF
PERSISTENCE...HAVE PUT IN SOME PATCHY FOG ACROSS THE REMAINDER OF
THE CWA.
SAT...SUFFICIENT MOISTURE OVER THE SOUTHERN PENINSULA WILL AGAIN
LEAD TO AN ISOLATED LATE DAY/EARLY EVENING SHOWER OR THUNDERSTORM.
GFS/NAM BLEND PLACES MOST UNSTABLE CONDITIONS AND STRONGEST LIFT
ALONG THE SEA BREEZE COLLISION MAINLY ACROSS SW FL...SO HIGHEST POPS
(STILL NO HIGHER THAN 20 PERCENT) ACROSS THE CWA WILL BE LOCATED
NEAR LAKE OKEECHOBEE AND THE KISSIMMEE RIVER. SUMMER-LIKE 850 MB
RIDGE ATOP THE STATE WILL RESULT IN SLOW MOVING STORMS...THOUGH
DEEPEST CONVECTION WILL ACQUIRE A SLIGHT SOUTHWARD DRIFT AROUND THE
GULF OF MEXICO RIDGE.
SUN...ANOMALOUS PATTERN WILL TAKE SHAPE IN THE WESTERN ATLANTIC AS A
WEAK AREA OF LOW PRESSURE EXITING THE SC COAST INTENSIFIES BENEATH A
POTENT UPPER LOW DROPPING SOUTHWARD THROUGH THE MID-ATLANTIC STATES.
BACK-DOOR FRONTAL BOUNDARY EXTENDING FROM THIS LOW WILL SLIDE
SOUTHWARD TOWARDS THE VOLUSIA COAST LATE IN THE DAY...BRINGING A
SOLID CHANCE FOR SCATTERED SHOWER ACTIVITY ALONG WITH AN INCREASE IN
ONSHORE WINDS. LATEST MAV GUIDANCE SUGGESTS SUSTAINED WINDS MAY
REACH AS HIGH AS 20-25 MPH BEHIND THE BOUNDARY EARLY SUN EVENING
ALONG THE IMMEDIATE COAST.
MON...GFS/ECMWF IN GOOD AGREEMENT THAT THE STORM SYSTEM WILL BECOME
CUT OFF IN THE WESTERN ATLANTIC. STRONG PRESSURE GRADIENT BETWEEN
THE NEARLY STATIONARY LOW AND HIGH PRESSURE BUILDING DOWN THE
EASTERN SEABOARD WILL GENERATE WINDY CONDITIONS TO START THE WEEK.
MEANWHILE...CONVERGENT FLOW WILL LIKELY GENERATE A FEW COASTAL
SHOWERS. EXPECT HIGH TEMPERATURES WELL BELOW NORMAL...ONLY REACHING
THE MID-UPPER 70S.
TUE-FRI...LOW PRESSURE SYSTEM WILL GRADUALLY FILL WHILE MEANDERING
IN THE WESTERN ATLANTIC. SOME UNCERTAINTY (DUE TO RUN-TO-RUN
INCONSISTENCIES) IN THE EXTENDED...BUT MOST LIKELY SCENARIO IS THAT
THE RIDGE ALOFT ACROSS THE WESTERN GULF WILL BUILD EASTWARD THROUGH
MIDWEEK WITH A GRADUAL RETURN TO DRY AND STABLE CONDITIONS BY THE
END OF THE WEEK.
&&
.AVIATION...VFR OUTSIDE OF THE LARGE SMOKE PLUME WEST OF DAB/OMN.
ISOLD-SCT IFR TSRA PSBL INVOF MCO/ISM/LEE FROM 22Z-02Z. FU BR ONCE
AGAIN LATE TONIGHT...PRIMARILY AFFECTING X47/OMN/DAB AND SURROUNDING
SMALLER AIRFIELDS.
&&
.MARINE...HAVE UNDERCUT WNAWAVE OVERNIHT AS THE MODEL INSISTS THAT
SEAS HAVE BEEN RUNNING AROUND 3-4FT AWAY FROM THE COAST...WHILE BOUY
OBS SHOW NOTHING MORE THAN 2FT ALL THE WAY OUT TO 120NM. SIGNIFICANT
MARINE EVENT IS EXPECTED LATER THIS WEEKEND AND EARLY NEXT WEEK.
CONDITIONS WILL DETERIORATE SUN BEHIND THE BACK-DOOR FRONTAL
BOUNDARY WITH A SURGE OF ONSHORE WINDS (HIGH-END SCA) BY EARLY
EVENING. WAVE WATCH INDICATES THAT THE STORM SYSTEM OVER THE OPEN
ATLANTIC WATERS WILL GENERATE VERY LARGE SWELLS...RESULTING IN
ROUGH/HIGH SURF ACROSS THE CENTRAL FLORIDA COASTAL WATERS INTO MON.
WINDS WILL SUBSIDE BY TUE...THOUGH ELEVATED SEAS (MAINLY IN SWELLS)
WILL CONTINUE TO PRODUCE A HIGH RISK FOR DANGEROUS RIP CURRENTS.
&&
.FIRE WEATHER...HAD TO GO WITH SHORT FUSE RFW OVER THE WRN INTR AS
TDS STARTED TO CRASH ONCE AGAIN INLAND AROUND 1PM. GRIDDED FCST
SHOWS MARGINAL RHS OVER THE FAR WRN INTR FOR SAT AFTN...AND IF THE
MODEL TREND HOLDS...THEN THOSE VALUES MAY BE TOO HIGH AS WELL...
AND WE COULD SEE A FEW HRS BELOW 35%.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 68 86 67 85 / 10 10 10 40
MCO 65 89 67 87 / 20 10 10 40
MLB 68 85 69 88 / 10 10 10 30
VRB 68 85 68 87 / 10 10 10 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR NORTHERN LAKE-
OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
SHORT TERM/AVIATION...CRISTALDI
LONG TERM....HIRSCHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1130 AM EDT FRI MAY 4 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 042030- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1130 AM EDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SUFFICIENT MOISTURE COMBINED WITH SEA AND LAKE BREEZE BOUNDARY INTERACTIONS...AND COLD UPPER LEVEL TEMPERATURES WILL RESULT IN A THREAT FOR STRONG TO SEVERE LIGHTNING STORMS ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON...WITH THE HIGHEST POTENTIAL AROUND LAKE OKEECHOBEE. LARGE HAIL...DAMAGING WIND GUSTS AND FREQUENT TO EXCESSIVE LIGHTNING WILL BE POSSIBLE IN THE MOST INTENSE CELLS... WHICH ARE LIKELY TO OCCUR WHERE WELL DEFINED BOUNDARIES COLLIDE. ...DENSE FOG/SMOKE IMPACT... SMOKE FROM BRUSH FIRES IN NORTHERN LAKE AND VOLUSIA COUNTIES AND SOUTHERN FLAGLER COUNTY WILL MIX WITH FOG AND LIKELY RESULT IN REDUCED VISIBILITIES ONCE AGAIN LATE TONIGHT INTO EARLY SATURDAY MORNING. THIS WILL PRODUCE DANGEROUS DRIVING CONDITIONS ON ROADS IN THAT AREA. MOTORISTS WHO PLAN ON TRAVELING LATE TONIGHT OR EARLY SATURDAY MORNING SHOULD PREPARE FOR THE POSSIBILITY OF ENCOUNTERING REDUCED VISIBILITY FROM SMOKE AND FOG. ...FIRE WEATHER IMPACT... THE COMBINATION OF VERY DRY VEGETATION AND THE POTENTIAL OF CLOUD TO GROUND LIGHTNING STRIKES WILL RESULT IN A CONTINUATION OF THE INCREASED FIRE DANGER ACROSS EAST CENTRAL FLORIDA...ESPECIALLY OVER SOUTHERN AND INTERIOR SECTIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW STORMS WILL BE POSSIBLE AGAIN SATURDAY AFTERNOON AND EVENING ...MAINLY ALONG SEA AND LAKE BREEZE BOUNDARIES. SHOWER AND STORM CHANCES WILL INCREASE SUNDAY...AHEAD OF A BACK DOOR FRONT...WHICH WILL PUSH THROUGH THE AREA SUNDAY NIGHT. INCREASING ONSHORE WINDS IMMEDIATELY BEHIND THE FRONT WILL CAUSE SEAS TO BUILD TO HAZARDOUS LEVELS OVER THE ATLANTIC SUNDAY NIGHT THROUGH INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CRISTALDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 514 PM EDT FRI MAY 4 2007 FLZ058-042145- OKEECHOBEE- 514 PM EDT FRI MAY 4 2007 ...STRONG THUNDERSTORMS AFFECTING OKEECHOBEE COUNTY... AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 7 MILES WEST OF FORT DRUM...MOVING SOUTHWEST AT 5 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS UP TO 45 MPH. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE WITH THIS STORM. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. MRV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
607 PM EDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 10 N BASINGER 27.54N 81.02W
05/04/2007 E0.50 INCH OKEECHOBEE FL TRAINED SPOTTER
NUMEROUS REPORTS OF HAIL RANGING FROM PEA SIZE TO DIME
SIZE IN THE VICINITY OF KISSIMMEE PRARIE PRESERVE STATE
PARK AND BY ANOTHER STORM SPOTTER IN VICINITY OF NW 268TH
STREET.
&&
MRTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
610 PM EDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 1 N BASINGER 27.40N 81.03W
05/04/2007 E0.50 INCH OKEECHOBEE FL TRAINED SPOTTER
REPORTS FROM CUSTOMERS WHILE ENROUTE TO THE STORE.
&&
MRTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 616 PM EDT FRI MAY 4 2007 FLZ058-042300- OKEECHOBEE- 616 PM EDT FRI MAY 4 2007 ...STRONG THUNDERSTORMS AFFECTING NORTHERN AND CENTRAL OKEECHOBEE COUNTY... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 8 MILES SOUTH OF FORT DRUM...MOVING NORTHEAST AT 5 MPH. OTHER STRONG STORMS WERE LOCATED IN NORTH CENTRAL OKEECHOBEE COUNTY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 659 PM EDT FRI MAY 4 2007 FLZ058-042345- OKEECHOBEE- 659 PM EDT FRI MAY 4 2007 ...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN OKEECHOBEE COUNTY... AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 8 MILES NORTHWEST OF FORT DRUM...MOVING NORTH BETWEEN 10 AND 15 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. ANOTHER STRONG STORM WAS JUST SOUTH OF FORT DRUM. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 715 PM EDT FRI MAY 4 2007 FLZ054-050000- INDIAN RIVER- 715 PM EDT FRI MAY 4 2007 ...STRONG THUNDERSTORMS AFFECTING WESTERN INDIAN RIVER COUNTY... AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 7 MILES SOUTHWEST OF BLUE CYPRESS LAKE...MOVING NORTHEAST AT 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.
The Melbourne radar (KMLB), 51 km away, was scanning. The volume nearest the first event began at 23:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36994.